Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 44, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 10, 2018, 9:41 PM CDT for Lincoln County, Nebraska. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 9:41 PM CDT (02:41 UTC)
- Expired
- May 10, 2018, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:48 PM CDT | TSTM WND GST 64 | 3 Ene North Platte, NE | LEE BIRD FIELD ASOS STILL GUSTING 56KTS |
| May 10, 10:01 PM CDT | TSTM WND GST 58 | 4 S North Platte, NE | |
| May 10, 10:07 PM CDT | HAIL 0.75 | 1 W North Platte, NE | |
| May 10, 10:09 PM CDT | TSTM WND GST 90 | 10 Se North Platte, NE | DELAYED REPORT VIA SOCIAL MEDIA. PUBLIC REPORTED 90 MPH GUST ON HOME WEATHER STATION. |
| May 10, 10:10 PM CDT | TSTM WND GST 65 | 10 Se North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted.
936 WUUS53 KLBF 110241 SVRLBF NEC111-110330- /O.NEW.KLBF.SV.W.0044.180511T0241Z-180511T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 941 PM CDT THU MAY 10 2018 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Northern Lincoln County in southwestern Nebraska... * Until 1030 PM CDT * At 940 PM CDT, severe thunderstorms were located along a line extending from 8 miles south of Gandy to near Lake Maloney State Recreation Area, moving northeast at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... North Platte, Hershey, Brady, Maxwell, Lake Maloney State Recreation Area, North Platte Airport, Keith, Cottonwood Canyon State Wildlife Management Area and Birdwood. This includes the following highways... Highway 97 between mile markers 1 and 14. Interstate 80 in Nebraska between mile markers 165 and 197. Highway 83 between mile markers 70 and 103. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4138 10031 4104 10024 4092 10086 4136 10114 TIME...MOT...LOC 0240Z 225DEG 34KT 4135 10041 4102 10086 HAIL...0.75IN WIND...60MPH $$ Taylor
2 follow-up statements
637
WWUS53 KLBF 110303
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1003 PM CDT THU MAY 10 2018
NEC111-110330-
/O.CON.KLBF.SV.W.0044.000000T0000Z-180511T0330Z/
Lincoln NE-
1003 PM CDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN LINCOLN COUNTY...
At 1003 PM CDT, severe thunderstorms were located along a line
extending from near Arnold to 9 miles south of Gandy to North Platte,
moving northeast at 35 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
North Platte, Hershey, Brady, Maxwell, Lake Maloney State Recreation
Area, North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 14.
Interstate 80 in Nebraska between mile markers 165 and 197.
Highway 83 between mile markers 70 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4138 10031 4104 10024 4092 10086 4136 10114
TIME...MOT...LOC 0303Z 228DEG 30KT 4148 10016 4133 10044 4114 10079
HAIL...0.75IN
WIND...70MPH
$$
Taylor943
WWUS53 KLBF 110329
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1029 PM CDT THU MAY 10 2018
NEC111-110338-
/O.EXP.KLBF.SV.W.0044.000000T0000Z-180511T0330Z/
Lincoln NE-
1029 PM CDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY WILL
EXPIRE AT 1030 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 300 AM CDT for
southwestern Nebraska.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Lincoln County.
LAT...LON 4138 10031 4104 10024 4092 10086 4136 10114
TIME...MOT...LOC 0328Z 225DEG 34KT 4164 9995 4149 10023 4130 10058
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:08 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 10, 7:08 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 708 PM CDT Thu May 10 2018 .SHORT TERM...(This evening through Friday) Issued at 334 PM CDT Thu May 10 2018 Models continue to agree that thunderstorms will congeal into an MCS across the Sandhills into southwest NE early this evening, and then track eastward across north central and central Nebraska mid to late evening. Surface low pressure will be located across northeast CO. early this evening, with a warm front extending east from the low across west central and southwest Nebraska. This is the area where low level moisture will be maximized with SFC dew points near 60F. This is also the area of best instability and strongest shear. Large hail and wind damage seem most likely in these areas as the storms move through. In addition there is a small chance that an isolated tornado may form, especially right near the warm front where LCL levels may be lower due to the local higher moisture content. .LONG TERM...(Friday night through Thursday) Issued at 334 PM CDT Thu May 10 2018 Unsettled weather will continue Friday into Saturday. A large upper level low pressure system will remain established across the western CONUS. We'll be on the eastern fringes, with a chance for showers through Saturday. NAM does continue to indicate some instability in the mid levels Friday night, and will include thunder during this time. Otherwise the surface front will be well to the south in KS, with an overcast stratus cloud deck and cool temperatures locked in our area both Friday and Saturday. By Sunday, expected some improvement as the upper level low weakens across the Rockies. Breaks in the clouds should allow highs to reach the mid and upper 60s. The upper trough will reload and deepen next week across the western U.S. This will continue southwest flow aloft across the central plains. A stationary front will meander north and south during this time, separating warm, humid Gulf air to the south and cooler drier Canadian air to the north. This, with the upper trough locate d to the west, should yield a good set up for at least scattered thunderstorms at times. Highs mostly will be in the mid to upper 70s, with perhaps some lower 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 644 PM CDT Thu May 10 2018 Numerous thunderstorms developing across the eastern Panhandle into the far western Sandhills. Storms are expected to continue through the evening hours with movement east-northeast; storms are anticipated to congeal and transition to clusters/line this evening as well. Storms are expected to exit out of the local forecast area during the small hours. Meanwhile, ceilings are expected to deteriorate to low-end MVFR (less than 2 kft) to IFR overnight with sub-VFR conditions continuing tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...ET
Hazardous weather outlook, May 10, 8:14 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 814 PM CDT Thu May 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-120115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 814 PM CDT Thu May 10 2018 /714 PM MDT Thu May 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered to numerous strong to severe thunderstorms capable of damaging winds, locally heavy rainfall, and hail are possible this evening into the early small hours across most of western and north central Nebraska, outside the eastern Panhandle. A Severe Thunderstorm Watch is in effect. Damaging winds and locally heavy rainfall are the primary threats, however, large hail cannot be ruled out through the early evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are possible at times Friday through Wednesday. The risk of organized severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor/ET
In the hours before
Local storm report, May 10, 8:49 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL GRANT 40.84N 101.73W
05/10/2018 M1.75 INCH PERKINS NE PUBLIC
&&
ETLocal storm report, May 10, 9:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TORNADO 7 N WALLACE 40.94N 101.16W
05/10/2018 LINCOLN NE PUBLIC
PUBLIC REPORT OF A LANDSPOUT TORNADO.
&&
JGOMEZSpecial weather statement, May 10, 9:12 PM CDT, 29 minutes before
Special Weather Statement National Weather Service North Platte NE 912 PM CDT THU MAY 10 2018 NEZ057-059-110300- Lincoln NE-Keith NE- 912 PM CDT THU MAY 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH AND NORTHWESTERN LINCOLN COUNTIES UNTIL 1000 PM CDT/900 PM MDT/... At 911 PM CDT/811 PM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles north of Sarben, or 24 miles northeast of Ogallala, moving east at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sutherland, Hershey, Coker, O'Fallons and Big Bald Hill. This includes the following highways... Highway 97 between mile markers 10 and 11. Interstate 80 in Nebraska between mile markers 158 and 165. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 300 AM CDT/200 AM MDT/ for southwestern Nebraska. LAT...LON 4124 10145 4139 10137 4132 10083 4110 10101 TIME...MOT...LOC 0211Z 287DEG 30KT 4131 10132 JWS
Local storm report, May 10, 9:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST SUTHERLAND 41.16N 101.13W
05/10/2018 M40 MPH LINCOLN NE TRAINED SPOTTER
&&
ETLocal storm report, May 10, 9:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST 2 W HALSEY 41.90N 100.31W
05/10/2018 M48 MPH THOMAS NE MESONET
BESSEY NE RAWS HSYN1
&&
ETSpecial weather statement, May 10, 9:37 PM CDT, 4 minutes before
Special Weather Statement National Weather Service North Platte NE 937 PM CDT THU MAY 10 2018 NEZ059-110330- Lincoln NE- 937 PM CDT THU MAY 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 1030 PM CDT... At 937 PM CDT, Doppler radar was tracking a strong thunderstorm over North Platte, moving east at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... North Platte, Maxwell, North Platte Airport, Lake Maloney State Recreation Area and Keith. This includes the following highways... Highway 97 near mile marker 1. Interstate 80 in Nebraska between mile markers 174 and 196. Highway 83 between mile markers 75 and 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 300 AM CDT for southwestern Nebraska. LAT...LON 4102 10084 4120 10084 4124 10051 4101 10042 TIME...MOT...LOC 0237Z 267DEG 22KT 4112 10075 Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 51 min |
| May 10, 7:11 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| May 10, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 48 min |
| May 10, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 48 min |
| May 10, 7:50 PM CDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 10, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 47 min |
| May 10, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| May 10, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 44 min |
| May 10, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| May 10, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 48 min |
| May 10, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Logan, McPherson, Thomas | 43 min |
| May 10, 9:12 PM CDT | Special Weather Statement | LBF | Lincoln | 48 min |
| May 10, 9:25 PM CDT | Areal Flood Advisory | LBF | Perkins | 3 hr |
| May 10, 9:28 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 47 min |
| May 10, 9:37 PM CDT | Special Weather Statement | LBF | Lincoln | 53 min |
| May 10, 9:57 PM CDT | Special Weather Statement | LBF | Custer | 48 min |
| May 10, 10:05 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln | 55 min |
| May 10, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| May 10, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 62 min |
| May 10, 10:20 PM CDT | Areal Flood Advisory | LBF | Lincoln, Perkins | 3 hr |
| May 10, 10:44 PM CDT | Areal Flood Advisory | LBF | Keith | 3 hr |
| May 10, 10:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| May 10, 11:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| May 10, 11:25 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 50 min |
| May 10, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 11:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| May 11, 12:12 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| May 11, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 49 min |
| May 11, 12:53 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 52 min |
| May 11, 1:44 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 46 min |
| May 11, 2:27 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 48 min |
| May 11, 3:12 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 63 min |
| May 11, 4:05 AM CDT | Special Weather Statement | LBF | Hooker | 55 min |
| May 11, 4:36 AM CDT | Special Weather Statement | LBF | Grant | 39 min |
| May 11, 4:58 AM CDT | Special Weather Statement | LBF | Hooker | 47 min |
| May 11, 5:14 AM CDT | Special Weather Statement | LBF | Grant | 46 min |
| May 11, 5:18 AM CDT | Special Weather Statement | LBF | Thomas | 27 min |
| May 11, 5:50 AM CDT | Special Weather Statement | LBF | Thomas | 40 min |
| May 11, 5:56 AM CDT | Special Weather Statement | LBF | Cherry | 49 min |
| May 11, 6:53 AM CDT | Special Weather Statement | LBF | Brown | 52 min |
| May 11, 7:55 AM CDT | Special Weather Statement | LBF | Thomas | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.